Alert archive / California / Flash Flood Warnings in 1997

Flash Flood Warning 6, NWS Las Vegas, NV

July 23, 1997San Bernardino County, California

NWS Las Vegas, NV issued this flash flood warning at Jul 23, 1997, 2:55 PM PDT for San Bernardino County, California. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 23, 1997, 2:55 PM PDT (21:55 UTC)
Expired
Jul 23, 1997, 4:00 PM PDT
In force
65 min
Issued by
NWS Las Vegas, NV
Area
Whole counties

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLAS 232156
FFWLAS
CAC071-232250-

BULLETIN - EBS ACTIVATION REQUESTED
SEVERE THUNDERSTORM AND FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
255 PM PDT WED JUL 23 1997

THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE
THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 400 PM PDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...

IN SOUTHEASTERN CALIFORNIA

  ...SOUTHERN AND CENTRAL SAN BERNARDINO COUNTY

AT 250 PM PDT...RADAR INDICATED AN AREA OF SEVERE THUNDERSTORMS
DEVELOPING OVER SOUTHERN SAN BERNARDINO COUNTY.  THE STRONGEST 
STORMS WERE LOCATED 2 MILES NORTH OF TWENTYNINE PALMS AND 28
MILES SOUTHEAST OF BARSTOW.  THESE STORMS WERE MOVING TO THE
NORTH-NORTHEAST AT 10-15 MPH.

HAINL UP TO 1 INCH IN DIAMETER...GUSTY WINDS EXCEEDING 60 MPH...
AND HEAVY RAIN WITH LOCALIZED FLASH FLOODING CAN BE EXPECTED
WITH THE STRONGER STORMS.

RUNK

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:00 PM PDT, 55 minutes earlier.

Area forecast discussion, Jul 23, 2:00 PM PDT, 55 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
200 PM PDT WED JUL 23 1997

STLT LOOP SHOWING SHOWERS AND THUNDERSTORMS OVER CWA WITH FFS OUT FOR
BOULDER CITY NV. WILL ALLOW THIS FFS TO EXPIRE AS STORM IS DECREASING.
MODELS HAVE US IN A DRYING TREND OVER THE NEXT FEW DAYS SO FORECAST
REFLECTS THIS TREND WITH DRYING FROM SOUTH TO NORTH.  WILL LEAVE ZONES
13-15 IN VN WITH ISOLATED STORMS THURSDAY ALONG WITH 26-27 IN CA.  REST
OF ZONES PARTLY CLOUDY DRYING TO MOSTLY SUNNY BY FRI.  TEMPS WILL
CONTINUE TO WARM OVER THE NEXT FEW DAY BUT STILL BE BELOW NORMAL.
EXTENDED WILL CONTINUE DRY TREND UNTIL HIGH PRESSURE BUILD IN OVER THE
FOUR CORNERS AREA. LAS 1000. DALEY

SRN NV...NONE
ERN CA...NONE
NW AZ ...NONE

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:26 PM PDTSevere Thunderstorm WarningVEFSan Bernardino49 min
Jul 23, 2:55 PM PDTSevere Thunderstorm WarningVEFSan Bernardino65 min
Jul 23, 3:51 PM PDTSevere Thunderstorm WarningVEFSan Bernardino49 min

Nearby

Flash Flood Warnings in California, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.